MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number TSA5-065
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the upper titanium bone locking screw was bent.The patient heard an audible crunching noise and during follow up x-rays showed the screw had sheared off completely.No patient adverse event was reported.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The precice lock screw has not been returned for evaluation.The lot number has not been supplied nor could the information be obtained.This investigation was performed based on a provided x-ray.During review of the provided x-ray image, it was observed that the screw was sheared off completely as indicated in the reported description of the event.A definitive cause could not be determined due to no device return.Based on investigations of previous, similar complaints, the probable cause is excessive bending force placed on the screw as a result of weight bearing activities.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE® SCREWS
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13952350
Report Number3006179046-2022-00162
Device Sequence Number6581161
Product Code HSB
UDI-Device Identifier00812258027902
UDI-Public812258027902
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193617
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTSA5-065
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale